Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Having severe cough with brown sputum. On antibiotic for bronchitis. Not getting cured. Worrisome

User rating for this question
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1390 Questions
my partner is 25 and he has had a severe cough for about 1 month and green/brown sputum, he has been to the doctors which has given him 2 lots of antibiotics for bronchitis and he has also had an xray which shows the antibotics have worked. however his cough has got more severe where he is turning purple in the face and going really light headed almost blacking out, he is always complaining of his whole body hurting what could this be? its really worrying us now (he is a smoker)
Posted Sat, 4 Aug 2012 in Asthma and Allergy
Answered by Dr. Harish Naik 14 minutes later
Welcome to XXXXXXX
AS he has very severe cough you can go for pharyngeal demulcents, it sooth the throat and reduce the dry cough arising from the throat. Cough suppression with cough drops or other liquid suppressants (for example, Vicks 44, Halls, and cough syrups that contain dextromethorphan) will also help.
Even though the X XXXXXXX shows improvement i advice you to go for sputum culture and sensitivity to conform which organism is responsible and which antibiotic is effective.
Generalized body ache and weakness is common when person is having infection. drink plenty of fluids to maintain proper hydration (avoiding dehydration and humidify air); and use of acetaminophen and ibuprofen to treat fever and decrease the inflammatory response.
I think the doctor might have prescribed the cough medication, even then if it is not subsiding i advice you to see the doctor again for through examination.
Hope I have provided the information you needed.
Wish you good health. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor